I've recently been prescribed Paxil. Been on it for about 2 month and my dose was increased from 10mg to 20mg just last week. I'm experiencing some random cold sweats throughout the day and more anxiety that I'd like to be used to lol. Also my pupils are huge! I feel fine otherwise. Can anyone relate? Just looking for a light at the end of the tunnel I guess. Thanks in advance
"Very common (10% or more): Sweating"
"Common (1% to 10%): Agitation, anxiety, depression, emotional lability, nervousness"
"Common (1% to 10%): Blurred vision, eye pain, mydriasis, photophobia"
Hello! These are all common side effects and are due to your dosage increase even if you didn't have them initially. They should resolve within just a few days to a week or so in most cases, but if they persist longer let your doctor know.
Still, rest assured that these ARE just side effects.
Best regards, Wild Cat
Paxil takes several weeks to provide optimal relief.
Unless you're a slow metabolizer the 20mg dose is quite normal.
I'd give it a couple of more weeks but keep in mind this drug has many drug-drug interactions and some drugs also increase serotonin levels which is how this drug works.
For example, a patient taking tramadol for pain with Paxil could easily get a condition called serotonin syndrome where the symptoms are sweating and nervousness to name just a couple.
Also, keep in my mind that while Paxil takes at least 14 days to be effective, conversely NEVER stop this drug cold turkey.
You must taper the dose down slowly to avoid flu-like symptoms.
Hope you do well and have your physician or pharmacist review all other medications that you take with Paxil.
It's an effective drug but sadly interacts with many prescriptive and over the counter medications
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 May 2012 • 3 answers
Updated 12 May 2017 • 4 answers
Updated 18 Mar 2019 • 5 answers
Updated 27 Aug 2017 • 5 answers
Updated 15 Feb 2019 • 1 answer